Alert archive / Kansas / Special Weather Statements in 2015
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Nov 5, 2015, 1:21 PM CST for Labette County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 5, 2015, 1:21 PM CST (19:21 UTC)
- Expired
- Nov 5, 2015, 2:00 PM CST
- In force
- 39 min
- Issued by
- NWS Wichita, KS
County Labette County, KS
The radar
The Tulsa radar (KINX), 108 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
400
WWUS83 KICT 051921
SPSICT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
121 PM CST THU NOV 5 2015
KSZ099-100-052000-
LABETTE KS-MONTGOMERY KS-
121 PM CST THU NOV 5 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
LABETTE COUNTY IN SOUTHEASTERN KANSAS...
SOUTHEASTERN MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 200 PM CST
* AT 119 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF COFFEYVILLE...
MOVING NORTHEAST AT 55 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PARSONS...COFFEYVILLE...OSWEGO...CHETOPA...ALTAMONT...EDNA...MOUND
VALLEY...BARTLETT...LABETTE...ANGOLA AND COFFEYVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3700 9508 3700 9567 3701 9568 3738 9533
3738 9508
TIME...MOT...LOC 1919Z 226DEG 47KT 3694 9559
$$
JAKUBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Nov 5, 11:24 AM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Nov 5, 11:24 AM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS ISSUED BY NATIONAL WEATHER SERVICE DODGE CITY KS 1124 AM CST THU NOV 5 2015 ...UPDATED FOR 18Z AVIATION DISCUSSION... .SYNOPSIS... ISSUED AT 340 AM CST THU NOV 5 2015 A BAND OF SHOWERS & A FEW THUNDERSTORMS ~25 MILES WIDE & EXTENDING FROM BARBER COUNTY TO AROUND THE LINCOLN/OTTAWA COUNTY LINE CONTINUES TO SPRINT NE ~50 MPH. THE CONVECTION IS OCCURRING ALONG A WELL-DEFINED LOWER-DECK MOISTURE CONVEYOR THAT CONTINUES TO STREAM NE BY THE DEEP(!) LONGWAVE TROF THAT IS SITUATED OVER THE SOUTHERN ROCKIES. THE STIFF PERSISTENT MOISTURE-LADEN S/SW 15-25 MPH WINDS HAVE RESULTED IN AN EXCEPTIONALLY MILD NIGHT ACROSS KICT COUNTRY WHERE TEMPERATURES ARE STILL IN THE LOWER-MID 60S IN MOST AREAS. && .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 340 AM CST THU NOV 5 2015 TODAY & TONIGHT: THE AFORE-MENTIONED LONGWAVE IS STILL EXPECTED TO SPRINT NE ACROSS NM TODAY THEN ACROSS OK & KS TONIGHT. THE ATTENDANT SE SPRINTING COLD FRONT THAT AT 3 AM WAS ENTERING CENTRAL NEBRASKA & NORTHWEST KS SHOULD REACH CENTRAL KS LATE THIS AFTERNOON & SOUTHEAST KS THIS EVENING. WITH THE LOWER-DECK MOISTURE AXIS LIKEWISE BEING SHUNTED SE THE BEST CHANCES OF THUNDERSTORMS WILL STILL OCCUR FROM WESTERN MO THRU SOUTHEAST KS TO EASTERN OK. SEVERE THUNDERSTORMS ARE STILL POSSIBLE ACROSS SOUTHEAST KS THIS AFTERNOON AS MLCAPES REACHING 1000-1500 J/KG ARE STILL PROGNOSTICATED BY BOTH ECMWF & THE NAM. (THE NAM'S PROJECTED MLCAPES FOR THIS AFTERNOON HAVE INCREASED ~500 J/KG OVER THE PAST 24 HOURS.) WITH THE STRONG UPPER-DECK WAVE APPROACHING...DEEP-LAYER SPEED SHEAR WILL STRENGTHEN EVEN FURTHER. THE NAM CONTINUES TO PROJECT 6-KM BULK SHEAR REACHING AN AMAZING 60-80 KTS OVER SOUTH-CENTRAL & SOUTHEAST KS THIS AFTERNOON. WHILE HAIL AROUND 1 INCH IS POSSIBLE THE PRIMARY THREAT REMAINS DAMAGING WINDS. THE THUNDERSTORMS SHOULD END IN A NW-SE MANNER ACROSS SOUTH EAST KS THIS EVENING. MUCH COLDER AIR WOULD THEN SPREAD E/SE INTO THE NEIGHBORHOOD WITH LOWS IN THE MID-UPPER 30S LIKELY FOR CENTRAL KS. FRI-SAT NIGHT: A 2ND UPPER-DECK WAVE THAT HAS BEEN APPROACHING THE PACIFIC NW DURING THE NIGHT WILL STRENGTHEN RAPIDLY AS IT SURGES SE ACROSS THE NORTHERN ROCKIES TONIGHT. THE POSITIVELY- TILTED WAVE SHOULD EXTEND FROM MANITOBA TO AZ EARLY FRI MORNING THEN EXTEND FROM HUDSON BAY TO THE TX PANHANDLE SAT MORNING. THIS WOULD LIKEWISE DRIVE A 2ND COLD FRONT ACROSS KS FRI NIGHT BUT WITH MOISTURE LACKING NO MORE THAN A WIND SHIFT WOULD SIGNAL IT'S ARRIVAL. HIGH PRESSURE FOLLOWING IN ITS WAKE WILL RESULT IN NICE WEATHER FOR ALL AREAS. .LONG TERM...(SUNDAY THROUGH WEDNESDAY) ISSUED AT 340 AM CST THU NOV 5 2015 WARMER WEATHER QUICKLY RETURNS AS A SURFACE TROF STRENGTHENS OVER THE WESTERN PLAINS WHERE IT'LL SET UP CAMP NEAR THE CO/KS BORDER BUT WITH DEWPOINTS INCREASING INTO THE 35-40 DEGREE RANGE...THE GRASSLAND FIRE DANGER SHOULD BE KEPT IN CHECK FOR MOST AREAS. THE EXCEPTION BEING CENTRAL KS WHERE RUSSELL & BARTON COUNTIES MAY REACH THE "VERY HIGH" CATEGORY. *CORRECTED TYPING IN 4TH LINE OF TEXT TO INCLUDE "DANGER".* && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1121 CST THU NOV 5 2015 CIGS SHOULD BE VFR FOR ALL TERMINALS EXCEPT KCNU. HERE, LOW CLOUDS AND LATER CONVECTION WILL KEEP CIGS IN THE MVFR RANGE. IMPROVEMENT BACK TO VFR IS EXPECTED AS CONVECTION CLEARS THE AREA AND DRY AIR MOVES IN FOR THIS TERMINAL. FROPA THIS EVENING ACROSS ALL TERMINALS WITH WINDS VEERING NORTHWESTERLY. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 74 38 62 37 / 20 10 0 0 HUTCHINSON 73 36 62 35 / 20 20 0 0 NEWTON 73 38 61 36 / 20 10 0 0 ELDORADO 74 39 62 36 / 30 10 0 0 WINFIELD-KWLD 74 40 62 37 / 30 10 0 0 RUSSELL 66 33 60 34 / 10 10 0 0 GREAT BEND 68 33 60 35 / 20 10 0 0 SALINA 72 36 61 35 / 10 0 0 0 MCPHERSON 72 36 61 36 / 10 10 0 0 COFFEYVILLE 71 44 62 37 / 60 40 0 0 CHANUTE 70 42 61 36 / 60 50 0 0 IOLA 70 42 60 36 / 60 50 0 0 PARSONS-KPPF 71 43 62 36 / 60 40 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Nov 5, 5:16 AM CST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 516 AM CST THU NOV 5 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-061130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 516 AM CST THU NOV 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE FOR ALL AREAS SOUTHEAST OF A LINE FROM AROUND MARION...THROUGH NEWTON...TO AROUND ANTHONY. THUNDERSTORMS WOULD BE MOST NUMEROUS ACROSS SOUTHEAST KANSAS...WHERE HAIL AROUND 1 INCH DIAMETER AND WINDS AROUND 60 MPH ARE BOTH POSSIBLE THIS AFTERNOON AND THIS EVENING. A VERY HIGH GRASSLAND FIRE DANGER IS LIKELY FOR ALL OF CENTRAL AND MOST OF SOUTH-CENTRAL KANSAS PRIMARILY NORTHWEST OF THE TURNPIKE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A VERY HIGH GRASSLAND FIRE DANGER IS POSSIBLE FOR BARTON AND RUSSELL COUNTIES SUNDAY AFTERNOON. A VERY HIGH GRASSLAND FIRE DANGER IS POSSIBLE FOR MOST OF CENTRAL KANSAS PRIMARILY WEST OF I-135 AND FOR RENO AND KINGMAN COUNTIES NEXT WEDNESDAY AFTERNOON. A FEW THUNDERSTORMS ARE POSSIBLE FOR AREAS PRIMARILY ALONG...AND NORTHEAST...OF LINE FROM NEAR RUSSELL...THROUGH NEWTON...TO AROUND WINFIELD NEXT TUESDAY NIGHT...AND FOR PRIMARILY MUCH OF SOUTH- CENTRAL AND ALL OF SOUTHEAST KANSAS NEXT WEDNESDAY. A FEW STRONG THUNDERSTORMS MAY OCCUR ACROSS SOUTH-CENTRAL AND SOUTHEAST KANSAS. HAZARDOUS WEATHER OUTLOOKS ISSUED THIS WEEKEND WILL PROVIDE FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Local storm report, Nov 5, 12:25 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1225 PM CST THU NOV 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 PM HAIL COFFEYVILLE 37.04N 95.63W
11/05/2015 M1.00 INCH MONTGOMERY KS LAW ENFORCEMENT
REPORTED IN TOWN.
&&
BDKLocal storm report, Nov 5, 12:46 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1246 PM CST THU NOV 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL 2 W ALTAMONT 37.19N 95.33W
11/05/2015 M1.75 INCH LABETTE KS PUBLIC
QUARTER TO GOLFBALL SIZE. LOTS OF QUARTER SIZE.
&&
BDKSpecial weather statement, Nov 5, 12:52 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1252 PM CST THU NOV 5 2015
KSZ070-071-051930-
WOODSON KS-GREENWOOD KS-
1252 PM CST THU NOV 5 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN WOODSON COUNTY IN SOUTHEASTERN KANSAS...
EASTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 130 PM CST
* AT 1250 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF EUREKA...MOVING
NORTHEAST AT 55 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
EUREKA...TORONTO...CLIMAX...VIRGIL...FALL RIVER LAKE...CROSS
TIMBERS STATE PARK...BATESVILLE...FALL RIVER STATE PARK AND TORONTO
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3762 9612 3776 9635 3817 9596 3804 9596
3804 9556
TIME...MOT...LOC 1850Z 227DEG 48KT 3779 9619
JAKUBSpecial weather statement, Nov 5, 1:21 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
121 PM CST THU NOV 5 2015
KSZ099-100-052000-
LABETTE KS-MONTGOMERY KS-
121 PM CST THU NOV 5 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
LABETTE COUNTY IN SOUTHEASTERN KANSAS...
SOUTHEASTERN MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 200 PM CST
* AT 119 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF COFFEYVILLE...
MOVING NORTHEAST AT 55 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PARSONS...COFFEYVILLE...OSWEGO...CHETOPA...ALTAMONT...EDNA...MOUND
VALLEY...BARTLETT...LABETTE...ANGOLA AND COFFEYVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3700 9508 3700 9567 3701 9568 3738 9533
3738 9508
TIME...MOT...LOC 1919Z 226DEG 47KT 3694 9559
JAKUBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 12:13 PM CST | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 47 min |
| Nov 5, 12:43 PM CST | Severe Thunderstorm Warning | ICT | Labette, Neosho | 28 min |
| Nov 5, 12:52 PM CST | Special Weather Statement | ICT | Woodson | 38 min |
| Nov 5, 1:36 PM CST | Special Weather Statement | ICT | Woodson | 39 min |
Nearby
Special Weather Statements in Kansas, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.